On dividend strategies with non-exponential discounting

Qian Zhao, Jiaqin Wei*, Rongming Wang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

12 Citations (Scopus)


In this paper, we study the dividend maximization problem with a non-constant discount rate in a diffusion risk model. We assume that the dividends can only be paid at a bounded rate and restrict ourselves to Markov strategies. This is a time inconsistent control problem. The equilibrium HJB-equation is given and the verification theorem is proven for a general discount function. Considering a mixture of exponential discount functions and a pseudo-exponential discount function, we get equilibrium dividend strategies and the corresponding equilibrium value functions by solving the equilibrium HJB-equations.

Original languageEnglish
Pages (from-to)1-13
Number of pages13
JournalInsurance: Mathematics and Economics
Issue number1
Publication statusPublished - Sep 2014


  • Dividend strategies
  • Equilibrium HJB-equation
  • Equilibrium strategies
  • Non-exponential discounting
  • Time inconsistence


Dive into the research topics of 'On dividend strategies with non-exponential discounting'. Together they form a unique fingerprint.

Cite this